Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


atripla and rash
Jul 16, 2008

A month ago i was diagnosed as hiv positive.My t-cells were at 197 and my viral load was 3 million.I was prescribed bactrim immediately.I started atripla a week ago.I got hives during the course of last week but not anywhere on my face.I stopped the bactrim.It went away but now today small red dots(not pimples like acne or the last rash but red circles in varying form and size ) are forming on my forearms,clavicle area, uper back,underarms,thighs,pretty much all over and growing.They have even gone onto my face a bit which is really frightening because my workplace can not know about my situation because I consult.Is there any advice or answer you may have my doctor was on call all weekend and won't return calls to the nurse today.I am a little paranoid about it since all this is new.i also recently stopped my crystal meth abuse.

Response from Dr. Henry

I am sympathetic to your situation. Often can be tough to sort out a rash when starting sulfa med (well known to have a high rate of rashes) with another drug (like Atripla which contains efavirenz also known to cause rashes) linked to rashes. Sustiva rashes most often appear about 11 days into treatment and can perist for about 2 weeks. Only 1-2% of efavirenz rashes are severe enought to result in stopping the drug. Careful follow-up and antihistamines (like benadryl) is recommended when continuing the Atripla despite a rash. KH



Previous
Is cialis working less well with my new regimen?
Next
developing a huge stomach

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement